MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 CUPTIMIZE ADVANCED WINDOWS SW; TEMPLATING SOFTWARE

DEPUY IRELAND - 3015516266 CUPTIMIZE ADVANCED WINDOWS SW; TEMPLATING SOFTWARE
Catalog Number 451580070
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary : hi all.We experienced the same glitch today with the inclination jumping up 4-5mm after accepting a new image.I recognized it immediately.The surgeon got the final cup position that he wanted 37/17.He seated it.He took one more shot after seating the cup completely.I accepted that image and moved to the analysis screen.The ellipse size did not change but i watched the inclination jump from 37 to 42.Also when i tried to change the contrast on both the ap pelvis and ap hip x-rays they both quickly went dark and i was unable to adjust (see video below).I had to x out of that screen and start over with new x-ray then just accept it as it showed up.Investigation: review of the information by r&d team, the investigation was able to confirm the reported complaint condition due to be a software defect where the ellipse appears to become relative to the horizontal of the image instead of the neutral axis that was defined in a previous workflow step.The software fix was governed by change impact and plan (chip) record, chip-syn-06004 and the software was repaired in v1.0.0.4, deployed on 7 june 2024.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Device history lot a manufacturing records evaluation (mre) is not applicable for software.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the same glitch occurred with the inclination jumping up 4-5mm after accepting a new image.It was recognized immediately.The surgeon got the final cup position that he wanted 37/17.He seated it.He took one more shot after seating the cup completely.The image was accepted and moved to the analysis screen.The ellipse size did not change but observed the inclination jump from 7 to 42.Also when i tried to change the contrast on both the ap pelvis and ap hip x-rays they both quickly went dark and was unable to adjust.Had to x out of that screen and start over with new x-ray then just accept it as it showed up.Surgery was not delayed due to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Upon further review, the previously reported event was determined to have been reported in error.Further information will no longer be reported under (b)(4).

Brand Name
CUPTIMIZE ADVANCED WINDOWS SW
Common Device Name
TEMPLATING SOFTWARE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19750703
Report Number1818910-2024-15219
Device Sequence Number15700146
Product Code LLZ
UDI-Device Identifier10603295552093
UDI-Public(01)10603295552093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451580070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown